Alert archive / Minnesota / Special Weather Statements in 2025

Special Weather Statement, NWS Twin Cities, MN

September 19, 2025Washington County, Minnesota

NWS Twin Cities, MN issued this special weather statement at Sep 19, 2025, 7:52 PM CDT for Washington County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 19, 2025, 7:52 PM CDT (00:52 UTC)
Expired
Sep 19, 2025, 8:45 PM CDT
In force
53 min
Issued by
NWS Twin Cities, MN

County Washington County, MN

The radar

The Minneapolis radar (KMPX), 51 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2025-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2025-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
165 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS83 KMPX 200052
SPSMPX

Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
752 PM CDT Fri Sep 19 2025
 
MNC037-123-163-200145-
Dakota-Washington-Ramsey-
752 PM CDT Fri Sep 19 2025

...URBAN AND SMALL STREAM FLOODING EXPECTED...

Thunderstorms with heavy rain will cause minor flooding in the
following counties...

Dakota...Washington...Ramsey...

* Until 845 PM CDT.

* At 751 PM CDT, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause urban and small stream flooding in
  the area.

* Some locations that will experience minor flooding include...
  St. Paul, Woodbury, Maplewood, Cottage Grove, Inver Grove Heights,
  Oakdale, White Bear Lake, Rosemount, South St. Paul, Stillwater,
  Vadnais Heights, and Lake Elmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4506 9285 4477 9288 4477 9306 4507 9305

$$

NDC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Sep 19, 6:55 PM CDT, 57 minutes earlier. Its key messages:

  • Scattered showers and weak storms on and off throughout the rest of today.
  • Daily shower chances continue through the weekend, followed by seasonal and dry weather.
Area forecast discussion, Sep 19, 6:55 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
655 PM CDT Fri Sep 19 2025

.KEY MESSAGES...

- Scattered showers and weak storms on and off throughout the rest
  of today.

- Daily shower chances continue through the weekend, followed by
  seasonal and dry weather.

&&

.DISCUSSION...
Issued at 249 PM CDT Fri Sep 19 2025

Visible satellite showing a well developed low which shrouds much of
the northern plains in cloud cover this afternoon. Beneath all of
this cloud cover are bands of moderate rain showers and a few
pockets of thunder. Periods of rain and thunder can be expected over
the next several hours across much of central and southern MN and
western WI. Overall, the convective environment does look to be
shallow given MLCAPE values generally less than 500 J/kg meaning
widespread thunder is not expected. A few brief periods of heavy
rainfall may occur given PWATs ranging near 1.3 inches.
Additionally, latest RAP guidance continues to show enough low-level
directional shear coupled with 1kft LCLs, which could potentially
develop a few cold-air funnels near the surface low in west central
Minnesota. As this low pressure continues to meander north-
northeastward, a dry slot should temporarily suppress some cloud
cover and PoPs gradually from southeast to northwest overnight.

As we enter this weekend, the troughing pattern zonally elongates.
Residual lobes of vorticity look to dance around the broader
troughing pattern through at least Saturday afternoon which will
once again produce another round of diurnal precip. As of now, the
best concentration of precip coverage looks to be aimed across north-
central MN over to western WI. Storm total QPF through Saturday
night looks to range between a half inch to three quarters of an
inch. Areas south and west of the MN River Valley should see closer
to a quarter of an inch or less with a few localized higher amounts
sprinkled in. Sunday through Tuesday will maintain diurnal chances
of precip although not as expansive in coverage as we slowly
transition to northerly flow.

No significant swings in temperatures are expected over the next
several days as the airmass is not changing much day to day. Highs
generally expected to range within the upper 60s to low 70s and lows
in the 50s are expected across the area. Winds are also expected to
be light through the period generally 10kts or less. Come the middle
of next week, high pressure looks to take hold across the northern
CONUS which should keep precip chances well to our south.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 655 PM CDT Fri Sep 19 2025

Bands of showers and thunderstorms continue to spin over
Minnesota/western Wisconsin this evening. The greatest coverage
of rain will transition east over RNH/EAU over the next few
hours. Also, we do anticipate the threat of thunder will diminish
will continued loss of daytime heating. Focus will shift to IFR
or low cigs/visibility after midnight. Still some uncertainty
in whether it's more of a low stratus scenario of if we will see
areas of dense fog development. Followed LAMP trends and
included TEMPO's for visibility reductions at AXN, STC, and EAU
where the signal is the greatest. Cigs/vis improve in the first
few hours after daybreak Saturday. Southerly winds will sustain
between 5-10kts as the slow moving upper-low continues to
meander eastward. Should see another round of scattered showers
and storms develop early in the the afternoon. The best chance
for impacts will be over the eastern MN and western WI
terminals.

KMSP...Removed mention of thunder from the TAF to open the 00z
period. We'll keep the chance of VFR showers around through
about 3z, then should trend dry overnight. Cigs trend MVFR
overnight, then improve to VFR Saturday morning. PROB30
continues Saturday afternoon for another round of -TSRA during
the period of peak daytime heating.

/OUTLOOK FOR KMSP/
SUN...Chc MVFR/-TSRA, mainly P.M. Wind W 5-10 kts.
MON...Mainly VFR. Slight chc MVFR/-SHRA. Wind variable 5 kts.
TUE...Mainly VFR. Wind NE 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...Dunleavy
AVIATION...Strus
Hazardous weather outlook, Sep 19, 2:35 PM CDT, 5 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
235 PM CDT Fri Sep 19 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201945-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
235 PM CDT Fri Sep 19 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

In the hours before

Special weather statement, Sep 19, 4:24 PM CDT, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
424 PM CDT Fri Sep 19 2025

MNC003-037-053-123-163-192230-
Hennepin-Dakota-Anoka-Washington-Ramsey-
424 PM CDT Fri Sep 19 2025

...URBAN AND SMALL STREAM FLOODING EXPECTED...

Thunderstorms with heavy rain will cause minor flooding in the
following counties...

Hennepin...Dakota...Anoka...Washington...Ramsey...

* Until 530 PM CDT.

* At 423 PM CDT, Doppler radar and automated rain gauges indicated
  heavy rain due to thunderstorms. This will cause urban and small
  stream flooding in the area. One to two inches of rain has already
  fallen.

* Some locations that will experience minor flooding include...
  Minneapolis, St. Paul, Brooklyn Park, Eagan, Woodbury, Maple Grove,
  Coon Rapids, Blaine, Maplewood, Cottage Grove, Inver Grove Heights,
  and Roseville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4494 9293 4468 9295 4488 9321 4517 9343
      4523 9324

NDC
Special weather statement, Sep 19, 7:52 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
752 PM CDT Fri Sep 19 2025

MNC037-123-163-200145-
Dakota-Washington-Ramsey-
752 PM CDT Fri Sep 19 2025

...URBAN AND SMALL STREAM FLOODING EXPECTED...

Thunderstorms with heavy rain will cause minor flooding in the
following counties...

Dakota...Washington...Ramsey...

* Until 845 PM CDT.

* At 751 PM CDT, Doppler radar indicated heavy rain due to
  thunderstorms. This will cause urban and small stream flooding in
  the area.

* Some locations that will experience minor flooding include...
  St. Paul, Woodbury, Maplewood, Cottage Grove, Inver Grove Heights,
  Oakdale, White Bear Lake, Rosemount, South St. Paul, Stillwater,
  Vadnais Heights, and Lake Elmo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.

&&

LAT...LON 4506 9285 4477 9288 4477 9306 4507 9305

NDC

Nearby

Special Weather Statements in Minnesota, 2025Every special weather statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.